Home News About Us Contact Contributors Disclaimer Privacy Policy Help FAQ

Home
Search
Quick Search
Advanced
Fulltext
Browse
Collections
Persons
My eDoc
Session History
Login
Name:
Password:
Documentation
Help
Support Wiki
Direct access to
document ID:


          Institute: MPI für Gravitationsphysik     Collection: Astrophysical Relativity     Display Documents



  history
ID: 206257.0, MPI für Gravitationsphysik / Astrophysical Relativity
Pathologies of hyperbolic gauges in general relativity and other field theories.
Authors:Alcubierre, Miguel; Masso, Joan
Date of Publication (YYYY-MM-DD):1998
Title of Journal:Physical Review D
Volume:57
Issue / Number:8
Start Page:4511
End Page:4515
Copyright:Jahrbuch 1999, Copyright MPG 1999
Review Status:not specified
Audience:Not Specified
Intended Educational Use:No
Abstract / Description:We present a mathematical characterization of hyperbolic gauge pathologies in electrodynamics and general relativity. We show analytically how non-linear gauge terms can produce a blow-up of some fields along characteristics. We expect similar phenomena to appear in any other gauge field theory. We also present numerical simulations where such blow-ups develop and show how they can be properly identified by performing a convergence analysis. We stress the importance of these results for the particular case of numerical relativity, where we offer some cures based on the use of non-hyperbolic gauges.
External Publication Status:published
Document Type:Article
Communicated by:Bernhard F. Schutz
Affiliations:MPI für Gravitationsphysik/Astrophysical Relativity
Identifiers:LOCALID:5183
ISSN:1089-4918
DOI:10.1103/PhysRevD.57.R4511
URL:http://link.aps.org/abstract/PRD/v57/pR4511
Full Text:
You have privileges to view the following file(s):
pR4511_1.pdf  [83,00 Kb] [Comment:Online Journal]  
 
The scope and number of records on eDoc is subject to the collection policies defined by each institute - see "info" button in the collection browse view.